Generic smooth maps with sphere fibers

Osamu Saeki, Keiichi Suzuoka

Research output: Contribution to journalArticle

1 Citation (Scopus)


In this paper, we study various topological properties of generic smooth maps between manifolds whose regular fibers are disjoint unions of homotopy spheres. In particular, we show that if a closed 4-manifold admits such a generic map into a surface, then it bounds a 5-manifold with nice properties. As a corollary, we show that each regular fiber of such a generic map of the 4-sphere into the plane is a homotopy ribbon 2-link and that any spun 2-knot of a classical knot can be realized as a component of a regular fiber of such a map.

Original languageEnglish
Pages (from-to)881-902
Number of pages22
JournalJournal of the Mathematical Society of Japan
Issue number3
Publication statusPublished - Jan 1 2005


All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this